Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 32, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 21, 2012, 7:20 AM CDT for Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2012, 7:20 AM CDT (12:20 UTC)
- Expired
- Mar 21, 2012, 7:59 AM CDT
- In force
- 39 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Iberia Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 7:57 AM CDT | TORNADO 0 | Patterson, LA | NWS STORM SURVEY CONFIRMED AN EF0 TORNADO WITH A PATH ONE MILE LONG AND FORTY YARDS WIDE. A FEW TREES HAD LIMBS SNAPPED OFF. A LARGE INDUSTRIAL BUILDING HAD ITS GARAGE DOOR BLOWN IN. SHEETING WAS PULLED OFF OF A DIFFERENT BUILDING. SHEET METAL FROM AN INDUSTRI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 5:04 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
968
WUUS54 KLCH 211220
SVRLCH
LAC045-099-101-211315-
/O.NEW.KLCH.SV.W.0032.120321T1220Z-120321T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
720 AM CDT WED MAR 21 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
SOUTHEASTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES STEPHENSVILLE...
NORTHERN ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...PATTERSON...MORGAN CITY...FRANKLIN...BERWICK...
BAYOU VISTA...
* UNTIL 815 AM CDT
* AT 719 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 8 MILES
NORTHWEST OF FRANKLIN TO 10 MILES SOUTHWEST OF FRANKLIN...MOVING
NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BALDWIN...CHARENTON...ELLERSLIE AND PATTERSON MEMORIAL AIRPORT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT WEDNESDAY FOR
SOUTHWESTERN LOUISIANA.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2966 9110 2962 9166 2963 9167 2966 9164
2973 9163 2974 9170 2985 9171 3006 9147
3006 9127 3002 9122 2998 9125 2986 9120
2984 9113 2981 9110
TIME...MOT...LOC 1219Z 246DEG 31KT 2987 9160 2979 9156
2969 9159
$$
231 follow-up statement
567
WWUS54 KLCH 211259
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
759 AM CDT WED MAR 21 2012
LAC045-099-101-211309-
/O.CAN.KLCH.SV.W.0032.000000T0000Z-120321T1315Z/
ST. MARY LA-IBERIA LA-ST. MARTIN LA-
759 AM CDT WED MAR 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. MARTIN...
NORTHEASTERN IBERIA AND NORTHERN ST. MARY PARISHES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT WEDNESDAY FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 2966 9110 2962 9166 2963 9167 2966 9164
2973 9163 2974 9170 2985 9171 3006 9147
3006 9127 3002 9122 2998 9125 2986 9120
2984 9113 2981 9110
TIME...MOT...LOC 1259Z 246DEG 31KT 3001 9124 2993 9120
2983 9123
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 5:19 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Mar 21, 5:19 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
519 AM CDT WED MAR 21 2012
.DISCUSSION...VIGOROUS UPPER LOW CURRENTLY OVER NORTH TEXAS AND
CONTINUES TO MIGRATE EAST. ASSOCIATED COLD FRONT ADVANCING SLOWLY
EAST ACROSS THE FORECAST AREA AND MARKS A LINE OF STRONGER
CONVECTION. BOUNDARY SITUATED FROM NEAR ALEXANDRIA TO MARSH ISLAND
AND FURTHER SOUTH INTO THE NEAR COASTAL WATERS.
WILL MAINTAIN FLASH FLOOD WATCH ACROSS SOUTH AND CENTRAL
LOUISIANA TODAY. NEW TORNADO WATCH HAS JUST BEEN ISSUED FOR ALONG
AND EAST OF COLD FRONT. DRIER AIR ANTICIPATED TO FILTER INTO THE
AREA FROM THE WEST WITH RAIN CHANCES SLOWLY DIMINISHING THROUGH
THE DAY. IN THE MEANTIME ACTIVE WEATHER TO PERSIST.
&&
.MARINE...A COLD FRONT WILL SLOWLY PROGRESS ACROSS THE NORTHWEST
GULF WITH A STRONG ONSHORE FLOW AHEAD OF THE BOUNDARY BECOMING
NORTHWEST IN ITS WAKE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 61 47 76 57 79 / 90 20 10 10 10
KBPT 59 48 77 55 80 / 50 10 10 10 10
KAEX 57 44 75 54 79 / 100 40 10 10 10
KLFT 70 52 77 60 82 / 100 40 20 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...EAST
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...VERNON...WEST CAMERON.
COASTAL FLOOD ADVISORY UNTIL NOON CDT TODAY FOR THE FOLLOWING
ZONES: IBERIA...ST. MARY...VERMILION.
WIND ADVISORY UNTIL NOON CDT TODAY FOR THE FOLLOWING ZONES:
IBERIA...LOWER ST. MARTIN...ST. MARY...VERMILION.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
VERMILION BAY...WATERS FROM INTRACOASTAL CITY TO CAMERON LA
FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX
FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
&&
MARCOTTEHazardous weather outlook, Mar 21, 5:26 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 526 AM CDT WED MAR 21 2012 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-221030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 526 AM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL NOON FOR PORTIONS OF LOUISIANA. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE AREA UNTIL THIS EVENING. A STRONG UPPER LOW OVER NORTH TEXAS AND AN ASSOCIATED COLD FRONT ADVANCING ACROSS THE AREA WILL MAINTAIN A VERY UNSETTLED WEATHER PATTERN WITH A THREAT OF SEVERE WEATHER AND FLOODING RAINS. THIS THREAT WILL DIMINISH AS THE DAY PROGRESSES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SIGNIFICANT WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Mar 21, 5:31 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM TSTM WND DMG LAKE ARTHUR 30.08N 92.68W
03/21/2012 JEFFERSON DAVIS LA LAW ENFORCEMENT
KPLC TV RELAYED A PUBLIC REPORT OF ROOFS BLOWN OFF OF
HOMES AND NUMEROUS POWERLINES DOWN IN LAKE ARTHUR. THE
MAIN STREET IN LAKE ARTHUR IS BLOCKED
&&
DJONESLocal storm report, Mar 21, 6:14 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
614 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 AM FLASH FLOOD EUNICE 30.49N 92.42W
03/21/2012 ACADIA LA EMERGENCY MNGR
ST LANDRY OHSEP REPORTS A 1 HOUR RAINFALL OF 3.16 INCHES
AT A GAUGE IN EUNICE.
&&
DJONESLocal storm report, Mar 21, 6:19 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
619 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM TSTM WND GST ABBEVILLE 29.97N 92.12W
03/21/2012 E60 MPH VERMILION LA PUBLIC
PUBLIC REPORTS AN ESTIMATED WIND GUST OF 60 MPH NEAR
ABBEVILLE.
&&
DJONESLocal storm report, Mar 21, 6:42 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
642 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 AM TSTM WND DMG ABBEVILLE 29.97N 92.12W
03/21/2012 VERMILION LA EMERGENCY MNGR
DEBRIS ON SOUTH HENRY RD NEAR THE ABBEVILLE AIRPORT. A
VEHICLE STRUCK A TREE ON THE ROADWAY. A SHED WAS ALSO
DESTROYED.
0552 AM TSTM WND DMG 2 SW ABBEVILLE 29.95N 92.15W
03/21/2012 VERMILION LA EMERGENCY MNGR
DEBRIS AND TREES REPORTED ON THE PERRY BRIDGE.
&&
DJONESSpecial weather statement, Mar 21, 7:01 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
701 AM CDT WED MAR 21 2012
LAZ028-029-032-033-043>045-052>055-211300-
ST. LANDRY LA-RAPIDES LA-LAFAYETTE LA-EVANGELINE LA-ACADIA LA-
AVOYELLES LA-UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-VERMILION LA-
IBERIA LA-ST. MARY LA-
701 AM CDT WED MAR 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...
LAFAYETTE...EVANGELINE...ACADIA...AVOYELLES...VERMILION...ST. MARY...
IBERIA AND ST. MARTIN PARISHES UNTIL 800 AM CDT...
AT 657 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 12 MILES NORTHEAST OF EFFIE TO 7
MILES SOUTHWEST OF JEANERETTE...MOVING EAST AT 40 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
SORREL...SIMMESPORT...LAKE PELBA AND LAKE FAUSSE POINTE BY 710
AM...
MELVILLE...CHARENTON...BIG BEND AND BALDWIN BY 715 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON WEDNESDAY FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3132 9200 3123 9199 3130 9191 3120 9168
3085 9181 3071 9173 3056 9175 3043 9163
3026 9159 3023 9147 3011 9147 3006 9130
2983 9123 2979 9186 2980 9184 2982 9190
2978 9205 3139 9234 3142 9215
21Local storm report, Mar 21, 7:19 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
719 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG HESSMER 31.05N 92.12W
03/21/2012 AVOYELLES LA BROADCAST MEDIA
KALB TV REPORTS TREES DOWN AND TIN WRAPPED AROUND TREES
AT 2236 SMITH ST IN HESSMER.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 7:25 PM CDT | Tornado Warning | LCH | Calcasieu | 35 min |
| Mar 20, 7:29 PM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu, Vernon | 5 hr |
| Mar 20, 8:14 PM CDT | River Flood Warning | LCH | Vernon | 5 days |
| Mar 20, 8:14 PM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 26 days |
| Mar 20, 8:20 PM CDT | Special Marine Warning | LCH | 55 min | |
| Mar 20, 8:57 PM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu | 6 hr |
| Mar 20, 11:59 PM CDT | Special Marine Warning | LCH | 61 min | |
| Mar 21, 12:19 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu, Vernon | 6 hr |
| Mar 21, 12:28 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 62 min |
| Mar 21, 12:33 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 27 min |
| Mar 21, 1:26 AM CDT | Tornado Warning | LCH | Jefferson Davis | 19 min |
| Mar 21, 1:31 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Calcasieu, Cameron, Jefferson Davis, Vermilion | 59 min |
| Mar 21, 1:50 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Jefferson Davis | 55 min |
| Mar 21, 2:13 AM CDT | Special Weather Statement | LCH | Beauregard | 62 min |
| Mar 21, 2:56 AM CDT | Flash Flood Warning | LCH | Allen, Jefferson Davis | 4 hr |
| Mar 21, 3:41 AM CDT | Tornado Warning | LCH | Cameron, Vermilion | 34 min |
| Mar 21, 3:48 AM CDT | Wind Advisory | LCH | Saint Martin | 6 hr |
| Mar 21, 3:55 AM CDT | Special Marine Warning | LCH | 65 min | |
| Mar 21, 4:04 AM CDT | Tornado Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 26 min |
| Mar 21, 4:35 AM CDT | Tornado Warning | LCH | Vermilion | 25 min |
| Mar 21, 4:44 AM CDT | Tornado Warning | LCH | Acadia, Vermilion | 31 min |
| Mar 21, 4:51 AM CDT | Special Marine Warning | LCH | 54 min | |
| Mar 21, 5:17 AM CDT | Tornado Warning | LCH | Vermilion | 28 min |
| Mar 21, 5:34 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Lafayette, Saint Landry, Vermilion | 56 min |
| Mar 21, 5:51 AM CDT | Tornado Warning | LCH | Lafayette, Vermilion | 24 min |
| Mar 21, 6:00 AM CDT | Special Marine Warning | LCH | 60 min | |
| Mar 21, 6:10 AM CDT | Areal Flood Warning | LCH | Beauregard, Calcasieu, Vernon | 5 days |
| Mar 21, 7:01 AM CDT | Special Weather Statement | LCH | Avoyelles, Lafayette, Saint Landry, Saint Martin | 59 min |
| Mar 21, 7:10 AM CDT | Special Marine Warning | LCH | 65 min | |
| Mar 21, 7:24 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 47 min |
| Mar 21, 7:54 AM CDT | Areal Flood Warning | LCH | Iberia, St. Mary | 3 hr |
| Mar 21, 8:10 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 65 min |
| Mar 21, 10:45 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 5 days |
| Mar 21, 4:17 PM CDT | Areal Flood Advisory | LCH | Iberia, Saint Martin, St. Mary | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.